MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-15
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Evaluation summary: the device was returned for analysis.The reported stent dislodgement was able to be confirmed.The reported failure to advance the device was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.As there were crimp marks on the tightly folded balloon between the markers suggesting the stent was originally positioned correctly and securely at the time of manufacture, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that as the stent delivery system (sds) was advanced, resistance was met with the moderately calcified anatomy, resulting in the reported failure to advance.As the device was retracted, interaction with the moderately calcified anatomy ultimately resulted in the reported stent dislodgement.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that during advancement of the 2.5x15 mm xience alpine stent delivery system (sds), resistance was met with the pre-dilated, moderately calcified anatomy in the right coronary artery (rca).The sds was removed from the anatomy without resistance; however, once out, it was noted that the stent was not on the sds.The dislodged stent was found in the rca and was able to be deployed, using multiple balloon dilatation catheters, in the proximal rca.Additional pre-dilatation was performed in the mid rca and another 2.5x15 mm xience alpine sds was successfully deployed in the target lesion.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6561917
Report Number2024168-2017-04088
Device Sequence Number649900
Product Code NIQ
UDI-Device Identifier08717648199165
UDI-Public(01)08717648199165(17)200202(10)7012341
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2020
Device Catalogue Number1125250-15
Device Lot Number7012341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2017
Initial Report FDA Received Date05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: PROWATER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight113